PIP: The number of persons with drug induced sexual dysfunction has risen simultaneously with the unending increase in the number of commercially available drugs. Sexual dysfunction may seriously impair the human psyche. Patients do not often admit to sexual dysfunction, however, so physicians often miss the symptoms entirely.
Loss of sexual desire and difficulties performing during intimate encounters can be symptoms of depression, but they can also be side effects of many medications used to treat depression. While antidepressants are often integral to managing depression, sexuality is an important piece of a healthy life for many people. Experiencing sexual side effects from antidepressants can be frustrating and disheartening, but there are ways to address them.
It is never enjoyable to experience side effects linked to taking medication, but when they start affecting your sex life, it is completely normal to feel disconcerted. Fortunately, your pharmacist is always there to help you, no matter what is on your mind! For you, sexuality has always been a source of joy and fulfillment.
Drew liked to touch the spot where her legs met her butt—and she loved to let him. She was so hypersexual that sometimes just tilting her hips into him, even fully clothed, could trigger that intense pulse-pulse-pulse deep inside her. That wild flurry of contractions that felt like every cell in her body was lighting up and regenerating.
How to Navigate This Online Resource. Changes at Midlife. Causes of Sexual Problems.
Sexual side effects are among the most common complaints about antidepressants. According to the U. Department of Health and Human Services, clinical depression affects 1 in 5 adults in the United States.
From the dreaded urinary tract infection to queefing, find out which of your bizarre bedroom issues is actually a completely common part of intercourse. But no matter how advanced your skill set between the sheets, there are still things that occur that may make you raise an eyebrow. What can you do to silence the sound? So switching to gentler sex or a position where the penis doesn't come entirely out of the vagina with each thrust can help, she notes.
Yet antidepressants may also impair sexual function. Wait it out. If the medication causing sexual side effects has just been prescribed, wait a while to see if the problems diminish.
If you suspect your low libido might be related to your medication, talk to your doctor. He or she will probably be able to suggest an alternative. Depression is a well known libido killer, but so are some antidepressants. Prozac, Zoloft, and other selective serotonin reuptake inhibitors SSRIs improve mood by raising serotonin.